Alert archive / New Mexico / Wind Advisories in 2012
Wind Advisory 19, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 20, 2012, 4:52 AM MDT. It took effect at Mar 20, 2012, 8:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 4:52 AM MDT (10:52 UTC)
- In effect from
- Mar 20, 2012, 8:00 AM MDT
- Expired
- Mar 20, 2012, 4:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS75 KABQ 201052 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MDT TUE MAR 20 2012 ...STRONG WINDS FOR NORTHEAST NEW MEXICO... .A STRENGTHENING STORM OVER EASTERN NEW MEXICO WILL INTENSIFY THE LOW LEVEL PRESSURE GRADIENT...RESULTING IN SOME STRONG AND GUSTY WINDS TODAY OVER NORTHEAST NEW MEXICO. NMZ527-528-530-531-202200- /O.NEW.KABQ.WI.Y.0019.120320T1400Z-120320T2200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 452 AM MDT TUE MAR 20 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON. * LOCATION...INCLUDES RATON RIDGE AND JOHNSON MESA...THE FAR NORTHEAST HIGHLANDS...HARDING AND UNION COUNTIES. * WINDS...NORTH 25 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. * TIMING...WINDS WILL INCREASE RAPIDLY EARLY THIS MORNING AND CONTINUE STRONG THROUGH MID AFTERNOON BEFORE SUBSIDING. * VISIBILITY...LOCALLY REDUCED TO AROUND 3 MILES IN BLOWING DUST AND AROUND 1 MILE IN BLOWING SNOW. * LOCAL IMPACTS...SNOW SHOWERS OVER THE HIGHEST TERRAIN WILL CAUSE ADDITIONAL CONCERNS OF LOW VISIBILITY AND HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 40
2 follow-up statements
981 WWUS75 KABQ 202155 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 355 PM MDT TUE MAR 20 2012 ...GUSTY NORTHERLY WINDS HAVE WEAKENED AT BIT OVER NORTHEAST NEW MEXICO... NMZ527-528-530-531-202300- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-120320T2200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 355 PM MDT TUE MAR 20 2012 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... STRONG AND GUSTY NORTHERLY WINDS HAVE WEAKENED BELOW ADVISORY LEVELS OVER MOST OF NORTHEAST NEW MEXICO LATE THIS AFTERNOON. HOWEVER...DUE TO THE PROXIMITY OF AN UPPER LOW PRESSURE SYSTEM...NORTHERLY WINDS WILL PERSIST THROUGH TONIGHT...AND AREAS OF BLOWING SNOW MAY CONTINUE TO MAKE TRAVEL DIFFICULT IN THE RATON PASS AREA AND FROM THE RATON VICINITY TO CLAYTON. $$
753 WWUS75 KABQ 202157 CCA NPWABQ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT TUE MAR 20 2012 ...GUSTY NORTHERLY WINDS HAVE WEAKENED A BIT OVER NORTHEAST NEW MEXICO... NMZ527-528-530-531-202300- /O.EXP.KABQ.WI.Y.0019.000000T0000Z-120320T2200Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY- 356 PM MDT TUE MAR 20 2012 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... STRONG AND GUSTY NORTHERLY WINDS HAVE WEAKENED BELOW ADVISORY LEVELS OVER MOST OF NORTHEAST NEW MEXICO LATE THIS AFTERNOON. HOWEVER...DUE TO THE PROXIMITY OF AN UPPER LOW PRESSURE SYSTEM...NORTHERLY WINDS WILL PERSIST THROUGH TONIGHT...AND AREAS OF BLOWING SNOW MAY CONTINUE TO MAKE TRAVEL DIFFICULT IN THE RATON PASS AREA AND FROM THE RATON VICINITY TO CLAYTON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:15 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 20, 3:15 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT TUE MAR 20 2012 .DISCUSSION... MAIN FORECAST CHALLENGE WILL BE EXTENT OF PRECIP ACROSS THE NE AND FAR EC ZONES INTO THU. DEPENDS ON LOCATION OF STORM NOW ORGANIZING OVER ERN NM. SIMILAR TO WHAT THE LAST SYSTEM DID...STORM WILL MOVE INTO TX TODAY...STALL TONIGHT...THEN MAYBE MAKE A LOOP AROUND THE TX PANHANDLE WED AND WED NIGHT BEFORE MOVING NE THU. DECENT FRONT TO BLAST INTO NE NM THIS AM WITH A REINFORCING SHOT OF CHILLY AIR MOVING S ACROSS THE ERN PLAINS TODAY. MAIN FOCUS FOR SNOW SHOWERS WILL BE OVER THE NC AND NE...IN PARTICULAR THE E SLOPES OF THE SANGRE DE CRISTOS AND RATON PASS WHERE SOME UPSLOPE FLOW WILL ENHANCE PRECIPITATION TODAY. ON THE FENCE CONCERNING A WINTER WEATHER ADVISORY FOR TODAY INTO TON. FEELING IS AREA THAT COULD REACH 4 PLUS INCHES WILL BE VERY SMALL. ELSEWHERE ACROSS THE NE AND CNTRL AREAS IT WILL PROBABLY BE TOO MILD FOR ACCUMULATIONS ON ROADS. IT WILL BE A CHILLY FIRST FULL DAY OF SPRING WITH HIGHS 10 TO 20 DEGREES BELOW NORMAL. ISOLATED TO SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS THIS EVENING OVER THE E...WITH THE BEST CHANCES NEAR THE TX BORDER. RAIN TO TURN TO SNOW OVER MOST OF THE E LATER TONIGHT BUT NOT EXPECTED SNOWFALL AMOUNTS OVER AN INCH ASIDE FROM POTENTIALLY THE RATON PASS AREA. STORM CONSOLIDATES OVER THE TX PANHANDLE WED WITH THE BULK OF THE PRECIPITATION IN TX AND OK. THE FAR NE STANDS THE BEST CHANCE OF SEEING SOME RAIN AND SNOW SHOWERS. TEMPERATURES A BIT HIGHER IN THE E AND SIGNIFICANTLY WARMER IN THE W. STORM WILL TRY AND DRIFT NW WED NIGHT BEFORE HEADING AWAY FROM NM THU. WE SHOULD SEE INCREASED CHANCES OF PRECIPITATION IN THE NE WED NIGHT INTO THU. FRI THROUGH THE WEEKEND STILL LOOKS DRY AND WARMER. POTENTIAL FLY IN THE OINTMENT COULD BE SOME RETURN FLOW MOISTURE ON SUN THAT COULD TRIGGER SOME THUNDERSTORMS LATE SUN OR EARLY SUN NIGHT. CHJ && .AVIATION... N WIND GUSTS TO 45KT WILL OCCUR THIS MORNING THROUGH EARLY AFTN FROM KRTN TO KCAO...INCLUDING ROY. WINDS WILL GRADUALLY WEAKEN ACROSS NE NM DURING THE LATE AFTN AS A SURFACE LOW IN SE CO SHIFTS INTO THE TX PANHANDLE. THEN...NW GUSTS AROUND 40 KT WILL DEVELOP FROM KABQ TO KSRR AND KROW TIL SUNSET. OTHERWISE...SHRA AND MTN SHSN ARE EXPECTED MAINLY ALONG AND EAST OF THE CENTRAL MTN CHAIN TODAY AND TONIGHT. THERE COULD BE SOME ISOLD ACTIVITY AS FAR WEST AS THE CONTINENTAL DIVIDE MAINLY THIS MORNING. AIRPORTS FAVORED FOR BRIEF SHOWERS AND PERHAPS MVFR OR BRIEF IFR CONDITIONS WILL INCLUDE KSKX...KSAF...KLVS...KRTN...KCAO AND ESPECIALLY KAXX. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 && .FIRE WEATHER... THE CUT OFF UPPER LOW WILL SHIFT SLOWLY FROM NE NM THIS MORNING INTO THE TX PANHANDLE THIS AFTERNOON. IT WILL TAKE UP RESIDENCE IN THE PANHANDLE UNTIL WEDNESDAY NIGHT OR THURSDAY...WHEN IT WILL DRIFT SLOWLY NORTHEASTWARD AND AWAY FROM THE FORECAST AREA. MEANWHILE...A STRONG SURFACE LOW WILL MIGRATE FROM SE CO INTO THE TX PANHANDLE WITH THE UPPER LEVEL SYSTEM TODAY. THE TIGHT SURFACE PRESSURE GRADIENT THAT RESULTS WILL TRIGGER N WIND GUSTS UP TO 50 MPH ACROSS THE NE THIS MORNING THRU EARLY AFTERNOON...EXCEPT UP TO 55 MPH IN RATON DUE TO FLOW OVERTOPPING RATON PASS. WRAP AROUND MOISTURE WILL ALSO DELIVER SCATTERED SNOW SHOWERS TO THE SANGRES...FAR NE HIGHLANDS AND NE PLAINS TODAY. AN INCH OR TWO OF ACCUMULATION WILL BE POSSIBLE...MAINLY OVER ELEVATED TERRAIN NORTH AND EAST OF RATON. FARTHER SOUTH A FEW SHOWERS WILL BE POSSIBLE MAINLY ALONG AND E OF THE CENTRAL MOUNTAIN CHAIN...BUT WETTING PRECIP IS UNLIKELY. AFTER TODAY...THE CHANCE FOR WETTING PRECIPITATION WILL FAVOR THE AREA ALONG AND EAST OF A LINE FROM TUCUMCARI TO CAPULIN THRU THURSDAY. DESPITE WARMING TEMPERATURES...READINGS WILL REMAIN BELOW NORMAL UNTIL THURSDAY...WHEN HIGHS WILL REACH NEAR AND ABOVE NORMAL IN CENTRAL AND WESTERN AREAS. EASTERN AREAS WILL FOLLOW SUITE FRIDAY THROUGH THE WEEKEND AS A RIDGE OF HIGH PRESSURE CROSSES ALOFT. HIGHS SATURDAY AND SUNDAY WILL VARY FROM 8 TO 18 DEGREES ABOVE NORMAL AREAWIDE. ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS THE PACIFIC COAST SUNDAY...THEN INTO THE NORTHERN ROCKIES ON MONDAY. MODELS DISAGREE ON THE DEPTH OF THE SYSTEM...BUT THE GFS AND ECMWF BOTH STRENGTHEN SOUTHWEST WINDS OVER NEW MEXICO SUNDAY AND MONDAY. FIRE WEATHER CONCERNS WILL SPAN MUCH OF THE FORECAST AREA SUNDAY...BUT THEY MAY BE RELEGATED TO LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON MONDAY. AFTER WIDESPREAD EXCELLENT VENTILATION TODAY...THE MAX VENTILATION WILL GRADUALLY DECREASE THROUGH FRIDAY...THEN INCREASE AGAIN OVER THE WEEKEND. FRIDAY COULD BRING A FEW POCKETS OF POOR VENTILATION TO THE NORTHERN MOUNTAINS AND NORTHEAST...BUT GENERALLY MAX VENTILATION WILL BE GOOD ON THIS DAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 23 60 27 / 5 0 0 0 DULCE........................... 44 15 56 19 / 10 0 0 0 CUBA............................ 43 17 56 21 / 10 5 0 0 GALLUP.......................... 42 15 56 21 / 5 0 0 0 EL MORRO........................ 36 15 50 20 / 5 0 0 0 GRANTS.......................... 43 16 55 22 / 10 5 0 0 QUEMADO......................... 40 18 53 24 / 5 0 0 0 GLENWOOD........................ 50 20 62 26 / 0 0 0 0 CHAMA........................... 39 9 50 16 / 20 0 0 5 LOS ALAMOS...................... 43 21 53 27 / 10 5 0 5 PECOS........................... 41 20 52 27 / 20 5 0 5 CERRO/QUESTA.................... 41 10 53 20 / 30 5 5 10 RED RIVER....................... 33 9 45 19 / 30 5 5 10 ANGEL FIRE...................... 35 8 45 17 / 30 10 5 20 TAOS............................ 44 14 54 22 / 20 5 0 5 MORA............................ 39 20 51 25 / 30 10 0 10 ESPANOLA........................ 49 22 61 24 / 10 0 0 5 SANTA FE........................ 43 23 53 26 / 10 5 0 5 SANTA FE AIRPORT................ 46 21 56 28 / 5 5 0 5 ALBUQUERQUE FOOTHILLS........... 47 28 58 34 / 5 5 0 0 ALBUQUERQUE HEIGHTS............. 49 30 59 36 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 50 26 60 31 / 0 5 0 0 ALBUQUERQUE WEST MESA........... 50 28 61 33 / 0 5 0 0 LOS LUNAS....................... 52 24 61 28 / 0 5 0 0 RIO RANCHO...................... 51 28 61 32 / 5 5 0 0 SOCORRO......................... 53 28 64 32 / 0 5 0 0 SANDIA PARK/CEDAR CREST......... 45 26 56 30 / 20 5 0 0 TIJERAS......................... 49 24 59 32 / 20 5 0 0 MORIARTY/ESTANCIA............... 43 21 54 25 / 10 5 0 5 CLINES CORNERS.................. 41 24 54 29 / 20 5 0 5 GRAN QUIVIRA.................... 44 24 55 31 / 20 5 0 0 CARRIZOZO....................... 48 26 58 30 / 10 5 0 0 RUIDOSO......................... 41 29 48 31 / 20 10 0 5 CAPULIN......................... 42 21 49 27 / 40 20 20 40 RATON........................... 46 20 56 26 / 40 20 10 20 SPRINGER........................ 47 21 57 27 / 30 10 10 20 LAS VEGAS....................... 44 20 55 28 / 30 10 5 10 CLAYTON......................... 49 30 52 32 / 20 30 20 50 ROY............................. 47 25 55 31 / 30 10 10 20 CONCHAS......................... 54 32 61 34 / 20 10 5 20 SANTA ROSA...................... 52 31 61 35 / 20 10 5 10 TUCUMCARI....................... 53 32 59 34 / 20 20 10 20 CLOVIS.......................... 52 31 57 34 / 20 30 10 20 PORTALES........................ 52 32 58 35 / 20 30 10 10 FORT SUMNER..................... 56 31 65 35 / 20 10 5 10 ROSWELL......................... 55 35 66 36 / 20 10 5 5 PICACHO......................... 49 30 60 35 / 20 10 0 5 ELK............................. 44 28 54 32 / 20 10 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ527-528-530-531. && 40/44
Hazardous weather outlook, Mar 19, 5:39 AM MDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 539 AM MDT MON MAR 19 2012 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 539 AM MDT MON MAR 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL DEVELOP OVER WESTERN AND NORTHERN NEW MEXICO TODAY...MAINLY IN THE HIGHER TERRAIN. A FEW INCHES OF SNOW WILL ACCUMULATE OVER THE WESTERN AND NORTHERN MOUNTAINS INTO TONIGHT. MEANWHILE CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST FOR THIS AFTERNOON AND EVENING OVER NORTHEAST NEW MEXICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SNOW AMOUNTS. 40
Nearby
Wind Advisories in New Mexico, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.